MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER P.I. MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER P.I. MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSDMPIHDE-024
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, given all of the measurements from the echo and ct studies a 24mm pivsd occluder was selected for implant using a 10fr trevisio delivery system in a (b)(6) year old patient with a post infarct vsd.After placing the device, the right ventricular disc appeared to be constrained in an unusual configuration by some trabeculations.Multiple attempts were made to recapture and reposition the device, but the right ventricular disc was unable to get in a good position.The device was removed from the patient and it was noted that the device was distorted and could not be re-shaped.A new 24 mm pivsd occluder was selected for implant.Once placed in the septum, the device yielded the same elongated and constrained configuration as the previous device.The physician determined that the patient had a long serpiginous tract and decided to use a 35mm amplatzer cribriform occluder.The 35mm device was successfully implanted in the patient.The patient remained stable throughout the procedure and there was no clinically significant delay in the procedure.Follow-up echo after the procedure showed that the device was in good position.The patient is recovering.Reference manufacturing report number 2135147-2020-00155.
 
Additional Manufacturer Narrative
An event of the device appearing constrained by some trabeculations upon deployment, inability to get the device in a good position, and the device being distorted and unable to be reshaped was reported.The investigation confirmed the device met visual and functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER P.I. MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9970118
Report Number2135147-2020-00156
Device Sequence Number16886283
Product Code MLV
UDI-Device Identifier05415067028143
UDI-Public05415067028143
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
H070005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number9-VSDMPIHDE-024
Device Catalogue Number9-VSDMPIHDE-024
Device Lot Number7262135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER P.I. MUSCULAR VSD OCCLUDER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight63